Nevada, 2005Flash Flood in Nevada, January 11, 2005
January 11, 2005 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jan 11, 3:45 PM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 11, 3:45 PM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PST TUE JAN 11 2005
.SYNOPSIS...SOME RAIN AND SNOW SHOWERS WILL LINGER IN THE AREA THIS
EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS NEVADA AND INTO UTAH.
OTHERWISE A DRY NORTHWEST FLOW WILL PREVAIL LATER TONIGHT THROUGH
MUCH OF THE WEEK. GUSTY WINDS CAN BE EXPECTED THIS EVENING BEFORE
THE LOW MOVES EAST OF THE AREA.
&&
.UPDATE...WINDS ACROSS THE SOUTHERN PORTION OF THE CWA HAVE
DECREASED A LITTLE SOONER THAN PREVIOUSLY THOUGHT AND HAVE ENDED OR
CANCELED THE WIND ADVISORIES. AT THE SAME TIME...AFTERNOON SHOWERS
OVER THE SNOW PACK OVER LINCOLN COUNTY AND CLARK COUNTY HAVE CAUSED
LOCALLY HEAVY RUNOFF WITH FLOODING BEING REPORTED NEAR CALIENTE WITH
SR317 CLOSED. SEE LATEST STATEMENTS FOR DETAILS. CURRENT SATELLITE/
RADAR SHOWS THAT A FEW SHOWERS CONTINUING OVER SOUTHEAST LINCOLN/
NORTHWEST MOHAVE COUNTY ATTM AND MAY CONTINUE INTO THE NIGHT.
OVERALL REMAINDER OF THE FORECAST ON TRACK...BUT WILL UPDATE ZONES
TO COVER CURRENT WARNINGS...ETC.
&&
.PREV DISCUSSION...345 PM PST...SHORT TERM...MAIN CONCERN THIS
AFTERNOON IS FLOODING ALONG THE VIRGIN RIVER AND BEAVER DAM WASH AND
ALONG THE MUDDY RIVER. LOOKS LIKE ANOTHER SURGE IS EXPECTED ALONG
THE VIRGIN RIVER TONIGHT DUE TO PRECIPITATION IN UTAH. CURRENTLY THE
CREST ON THE MUDDY RIVER IS NEAR LOGANDALE AND SHOULD CAUSE SOME
FLOODING FROM THERE TO LAKE MEAD TONIGHT. THE FLOOD WARNINGS WILL
CONTINUE FOR BOTH RIVERS TONIGHT. UPPER LOW WILL MOVE ACROSS NEVADA
TONIGHT WITH INSTABILITY KEEPING SOME SHOWERS AROUND THIS EVENING IN
MOST ZONES AND PERHAPS ALL NIGHT IN LINCOLN AND NORTHERN MOHAVE
COUNTY. NOT EXPECTING ANY SIGNIFICANT PRECIPITATION AMOUNTS HOWEVER.
DRY NORTHWEST FLOW SETS UP BEHIND THE LOW WEDNESDAY AND PERSISTS
THROUGH THURSDAY NIGHT. SKIES WILL BE GENERALLY MOSTLY CLEAR
WEDNESDAY THROUGH THURSDAY WITH SOME HIGH CLOUDS MOVING IN WEDNESDAY
NIGHT. TEMPERATURES WILL LIKELY RUN PRETTY CLOSE TO NORMAL.
&&
.LONG TERM...MODELS IN GOOD AGREEMENT IN THE MID TERM WITH RIDGE
BUILDING INTO THE REGION ON FRIDAY AND SATURDAY. NEXT WEAK SYSTEM
FLATTENS THE RIDGE ON SATURDAY NIGHT INTO SUNDAY WHICH SHOULD BRING
SOME CLOUD COVER AND A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN
PORTIONS OF THE CWFA. MODEL DIVERGENCE AND HIGH UNCERTAINTY INTO
THE BEGINNING OF NEXT WEEK. AT THIS POINT MADE NO CHANGES TO DAYS 6
AND 7.
&&
.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT
KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...FLOOD WARNING THROUGH 6 AM WEDNESDAY FOR NORTHEAST CLARK
COUNTY.
FLOOD WARNING THROUGH 8 AM WEDNESDAY FOR LINCOLN COUNTY.
URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH 10 PM TONIGHT FOR
THE WESTERN HALF OF THE LAS VEGAS VALLEY.
.AZ...NONE.
.CA...NONE.
&&
JENSEN/HARRISON/CZYZYKHazardous weather outlook, Jan 11, 6:18 AM PST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
618 AM PST TUE JAN 11 2005
AZZ001>003-036-CAZ026>029-NVZ014>022-121300-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV-
SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
618 AM PST TUE JAN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY
THE UPPER LOW THAT HAS BEEN OFF THE NORTHWEST COAST AND RESPONSIBLE
FOR THE VERY WET PATTERN WILL MOVE ACROSS NEVADA TODAY. THE FINAL
ROUND OF PRECIPITATION WILL OCCUR TODAY WITH CONDITIONS IMPROVING
THIS EVENING. WINTER STORM WARNINGS ARE STILL POSTED FOR THE SOUTHERN
SIERRA THIS MORNING AND THE MOUNTAINS OF SOUTHERN NEVADA THROUGH 4 PM
PST TODAY. CHECK OUT THE LATEST WINTER WEATHER MESSAGE (RNOWSWVEF)
FOR DETAILS.
RECENT RAINS AND SNOWMELT HAVE BROUGHT THE VIRGIN RIVER TO FLOOD IN
NORTHWEST ARIZONA AND NORTHEAST CLARK COUNTY. HIGH FLOWS ARE ALSO
OCCURRING IN THE MEADOW VALLEY WASH...MUDDY RIVER AND THE MOJAVE
RIVER IN SAN BERNARDINO COUNTY. FLOOD WARNINGS HAVE BEEN EXTENDED FOR
THE VIRGIN RIVER AND MUDDY RIVER THROUGH 6 AM PST WEDNESDAY.
PLEASE REFER TO THE LATEST FLOOD STATEMENT (RNOFLSVEF) FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGHER THEN NORMAL FLOWS IN RIVERS AND STREAMS WILL LIKELY CONTINUE
INTO WEDNESDAY BEFORE BEGINNING TO RECEDE THURSDAY AND FRIDAY.
OTHERWISE THE PERIOD WILL BE DRY WITH NEAR NORMAL TEMPERATURES.
Flash Flood, Clark
- When
- January 11, 5:00 PM PST to 11:50 PM PST
- Where
- Clark County, Las Vegas
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.167, -115.150
Heavy rains in Las Vegas caused several roads to become flooded in a short amount of time. There were several swift water rescues preformed and many roads were closed throughout the city.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, January 11, 20051 death · 3 injured · $1.0 million · 1 event
- Winter Weather in Kansas, January 11, 20051 death · 5 injured · $8,000 · 1 event
- Flooding in Nevada, January 11 to 12, 2005$20 million · 2 events
- Flash Flood in California, January 11, 2005$16 million · 1 event
- Flood in California, January 11 to 12, 2005$2.0 million · 1 event
- Flooding in Ohio, January 11 to 14, 2005$1.7 million · 4 events
- Flash Flood in California, January 11, 2005$1.5 million · 1 event
- Flooding in Ohio, January 11 to 12, 2005$295,000 · 24 events
- Flash Flood in California, January 11, 2005$500,000 · 1 event
- Flash Flood in California, January 11, 2005$500,000 · 1 event
- Flash Flood in California, January 11, 20052 injured · $200,000 · 1 event
- Debris Flow in Colorado, January 11, 20056 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434643.